MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 22003E-07
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 21119803; medical device expiration date: 03-nov-2022; device manufacture date: 03-nov-2021.Medical device lot #: 21119800; medical device expiration date: 02-nov-2022; device manufacture date: 02-nov-2021.Medical device lot #: 21129217; medical device expiration date: 03-nov-2022; device manufacture date: 03-nov-2021.Medical device lot #: unknown; medical device expiration date: unknown; device manufacture date: unknown.Investigation summary: 121 unopened lot 21119803, 11 used lot 21119803, 19 used lot 21119800, 1 used lot 21129217, and 48 used unknown lot for model 22003e-07 were returned for investigation by the customer.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was observed while the piston was in the activated position for 57 of the 59 unopened lot 21119803, 9 of the 11 used lot 21119803, 11 of the 19 used lot 21119800, 1 of the 1 used lot 21129217, and 32 of the 48 used unknown lot for model 22003e-07.Of the samples that observed a fluid path, the smartsites were then connected to a 10 ml bd syringe filled with blue dye water and the sets were attempted to be flushed.The sets were successfully flushed.A fluid path was not observed while the piston was in the activated position for 2 of the 59 unopened lot 21119803, 2 of the 11 used lot 21119803, 8 of the 19 used lot 21119800, and 16 of the 48 used unknown lot for model 22003e-07.The smartsites were then connected to a 10 ml bd syringe filled with blue dye water and the sets were attempted to be flushed.The sets were unable to be flushed.The customer complaint that they are not flushing were able to be replicated.A device history record review for model 22003e - 07 lot number 21119803 was performed.The search showed that a total of 8803 units in 1 lot number was built on 03nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 22003e - 07 lot number 21119803 was performed.The search showed that a total of 17603 units in 1 lot number was built on 13dec2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process.Fluorosilicone is a lubricant used to ensure proper functioning of the needle-free connector when activated.Due to previous similar reports of this nature bd is currently recommending when encountering needle-free connector flow issues to follow the steps outlined in the attached letter.A trend for this occlusion issue has been identified for this product line.A corrective action preventative action, capa# (b)(4), has been initiated, and a team has been assembled in order to investigate the issue.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 132 bd alaris¿ smartsite¿ extension sets from lot 21119803, 19 sets from lot 21119800, 1 set from lot 21129217, and 48 sets from an unspecified lot were blocked during the flushing process.The following information was provided by the initial reporter: "they are not flushing and we are constantly running to find a new one and hoping it works.".

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14121614
Report Number9616066-2022-00387
Device Sequence Number11845834
Product Code FPA
UDI-Device Identifier50885403242043
UDI-Public50885403242043
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number22003E-07
Device Catalogue Number22003E-07
Device Lot NumberSEE SECTION H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown